Alert archive / Pennsylvania / River Flood Warnings in 2014
River Flood Warning 10, NWS State College, PA
NWS State College, PA issued this river flood warning at May 16, 2014, 2:53 PM EDT for Cumberland County, Pennsylvania. It took effect at May 16, 2014, 6:00 PM EDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- May 16, 2014, 2:53 PM EDT (18:53 UTC)
- In effect from
- May 16, 2014, 6:00 PM EDT
- Expired
- May 18, 2014, 4:27 AM EDT
- In force
- 34 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cumberland County, PA
The radar
The State College radar (KCCX), 102 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conodoguinet Creek near Hogestown (HGSP1). The gauge peaked at 9.30 ft at May 17, 2014, 4:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01570000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
367
WGUS41 KCTP 161853
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
253 PM EDT FRI MAY 16 2014
...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...
CONODOGUINET CREEK NEAR HOGESTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS EVENING.
&&
PAC041-170653-
/O.NEW.KCTP.FL.W.0010.140516T2200Z-140518T0300Z/
/HGSP1.1.ER.140516T2200Z.140517T1200Z.140517T2100Z.NO/
253 PM EDT FRI MAY 16 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A
* FLOOD WARNING FOR
THE CONODOGUINET CREEK NEAR HOGESTOWN
* FROM THIS EVENING TO SATURDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 2 PM FRIDAY THE STAGE WAS...7.4 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND
CREST BETWEEN 8 AND 9 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY SATURDAY AFTERNOON.
* AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE
ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE
FLOODED.
&&
LAT...LON 4023 7747 4028 7713 4031 7692 4023 7689
4020 7715 4015 7748
$$6 follow-up statements
736
WGUS81 KCTP 162206
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
606 PM EDT FRI MAY 16 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
PENNS CREEK NEAR PENNS CREEK
SHERMAN CREEK AT SHERMANS DALE
CONODOGUINET CREEK NEAR HOGESTOWN
YELLOW BREECHES CREEK NEAR CAMP HILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATE THIS EVENING.
&&
PAC099-170813-
/O.EXT.KCTP.FL.W.0007.000000T0000Z-140517T0813Z/
/SMDP1.2.ER.140516T1134Z.140516T1700Z.140517T0213Z.NO/
606 PM EDT FRI MAY 16 2014
THE FLOOD WARNING CONTINUES FOR
THE SHERMAN CREEK AT SHERMANS DALE.
* AT 5 PM FRIDAY THE STAGE WAS 11.4 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY TONIGHT.
* AT 11.0 FEET...A NUMBER OF HOMES ALONG RIVER ROAD AND OTHER LOW
LYING AREAS ADJACENT TO SHERMAN CREEK ARE AFFECTED BY HIGH WATER.
&&
LAT...LON 4036 7726 4035 7719 4037 7713 4036 7709
4031 7716 4031 7725
$$
PAC109-119-171006-
/O.EXT.KCTP.FL.W.0008.000000T0000Z-140517T1600Z/
/PNCP1.1.ER.000000T0000Z.140516T1845Z.140517T1000Z.NO/
606 PM EDT FRI MAY 16 2014
THE FLOOD WARNING CONTINUES FOR
THE PENNS CREEK NEAR PENNS CREEK.
* AT 6 PM FRIDAY THE STAGE WAS 9.8 FEET AND FALLING.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY TOMORROW
MORNING.
* AT 10.0 FEET...HIGH WATER OVERFLOWS BOTH BANKS. SEVERAL HOMES AND
COTTAGES ON THE LEFT OR NORTH BANK ARE AFFECTED. MANY SECONDARY
ROADS ALONG THE CREEK ARE CLOSED DUE TO HIGH WATER LEVELS.
&&
LAT...LON 4089 7712 4089 7705 4089 7698 4086 7698
4085 7706 4086 7711
$$
PAC041-171006-
/O.EXT.KCTP.FL.W.0010.000000T0000Z-140518T0355Z/
/HGSP1.1.ER.140516T2115Z.140517T1200Z.140517T2155Z.NO/
606 PM EDT FRI MAY 16 2014
THE FLOOD WARNING CONTINUES FOR
THE CONODOGUINET CREEK NEAR HOGESTOWN.
* AT 6 PM FRIDAY THE STAGE WAS 8.0 FEET AND RISING.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 8.5 FEET BY TOMORROW MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE
ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE
FLOODED.
&&
LAT...LON 4023 7747 4028 7713 4031 7692 4023 7689
4020 7715 4015 7748
$$
PAC041-133-170600-
/O.EXT.KCTP.FL.W.0009.140516T2203Z-140517T0600Z/
/CPHP1.1.ER.140516T1508Z.140517T0000Z.140517T0000Z.UU/
606 PM EDT FRI MAY 16 2014
THE FLOOD WARNING CONTINUES FOR
THE YELLOW BREECHES CREEK NEAR CAMP HILL.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 PM FRIDAY THE STAGE WAS 7.1 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 9.0 FEET...A NUMBER OF HOMES IN THE GREEN LANE FARMS DEVELOPMENT
ARE AFFECTED BY HIGH WATER. CEDAR CLIFF DRIVE ON THE LEFT BANK
UPSTREAM FROM THE BRIDGE IS INUNDATED. CREEKWOOD DRIVE HAS SEVERAL
FEET OF WATER ON IT, AND WATER IS APPROACHING HOMES.
&&
LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
4018 7695 4023 7692 4023 7689
$$315
WGUS81 KCTP 170752
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
352 AM EDT SAT MAY 17 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
AUGHWICK CREEK AT SHIRLEYSBURG
SHERMAN CREEK AT SHERMANS DALE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
PENNS CREEK NEAR PENNS CREEK
CONODOGUINET CREEK NEAR HOGESTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATE THIS MORNING.
&&
PAC109-119-171900-
/O.EXT.KCTP.FL.W.0008.000000T0000Z-140517T1900Z/
/PNCP1.1.ER.000000T0000Z.140516T1845Z.140517T1300Z.NO/
352 AM EDT SAT MAY 17 2014
THE FLOOD WARNING CONTINUES FOR
THE PENNS CREEK NEAR PENNS CREEK.
* AT 3 AM SATURDAY THE STAGE WAS 9.0 FEET AND FALLING.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THIS
MORNING.
* AT 8.0 FEET...THE LEFT...OR NORTH BANK OVERFLOWS DOWNSTREAM OF THE
ROUTE 104 BRIDGE. A CAMPGROUND IS AFFECTED. A NUMBER OF SECONDARY
ROADS IN THE PENNS CREEK DRAINAGE ARE AFFECTED BY HIGH WATER.
&&
LAT...LON 4089 7712 4089 7705 4089 7698 4086 7698
4085 7706 4086 7711
$$
PAC041-171952-
/O.EXT.KCTP.FL.W.0010.000000T0000Z-140518T1100Z/
/HGSP1.1.ER.140516T2115Z.140517T1200Z.140518T0500Z.NO/
352 AM EDT SAT MAY 17 2014
THE FLOOD WARNING CONTINUES FOR
THE CONODOGUINET CREEK NEAR HOGESTOWN.
* AT 3 AM SATURDAY THE STAGE WAS 9.3 FEET AND FALLING.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 9.4 FEET BY THIS MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.
* AT 10.0 FEET...SOME RESIDENCES IN THE VICINITY OF ERB'S BRIDGE
ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE
FLOODED.
&&
LAT...LON 4023 7747 4028 7713 4031 7692 4023 7689
4020 7715 4015 7748
$$
PAC061-170822-
/O.CAN.KCTP.FL.W.0006.000000T0000Z-140517T2300Z/
/SLYP1.2.ER.000000T0000Z.140517T0301Z.140517T0722Z.NO/
352 AM EDT SAT MAY 17 2014
THE FLOOD WARNING IS CANCELLED FOR
THE AUGHWICK CREEK AT SHIRLEYSBURG.
* AT 340 AM SATURDAY THE STAGE WAS 9.9 FEET AND FALLING.
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 5.6 FEET BY MONDAY MORNING.
* AT 10.0 FEET...THE AUGHWICK CREEK AT SHIRLEYSBURG EXCEEDS ITS
BANKS. SEVERAL HOMES ARE AFFECTED.
&&
LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
4025 7795 4032 7791
$$
PAC099-170822-
/O.CAN.KCTP.FL.W.0007.000000T0000Z-140517T0813Z/
/SMDP1.2.ER.140516T1134Z.140516T1700Z.140517T0249Z.NO/
352 AM EDT SAT MAY 17 2014
THE FLOOD WARNING IS CANCELLED FOR
THE SHERMAN CREEK AT SHERMANS DALE.
* AT 3 AM SATURDAY THE STAGE WAS 6.9 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 11 PM FRIDAY.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 3.8 FEET BY MONDAY MORNING.
&&
LAT...LON 4036 7726 4035 7719 4037 7713 4036 7709
4031 7716 4031 7725
$$406
WGUS81 KCTP 171404
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1004 AM EDT SAT MAY 17 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
PENNS CREEK NEAR PENNS CREEK
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
CONODOGUINET CREEK NEAR HOGESTOWN
YELLOW BREECHES CREEK NEAR CAMP HILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER TODAY.
&&
PAC041-180204-
/O.EXT.KCTP.FL.W.0010.000000T0000Z-140518T1300Z/
/HGSP1.1.ER.140516T2115Z.140517T1030Z.140518T0700Z.NO/
1004 AM EDT SAT MAY 17 2014
THE FLOOD WARNING CONTINUES FOR
THE CONODOGUINET CREEK NEAR HOGESTOWN.
* THROUGH TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM SATURDAY THE STAGE WAS 9.2 FEET AND FALLING.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING.
* THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY EARLY
TOMORROW MORNING.
* AT 10.0 FEET...SOME RESIDENCES IN THE VICINITY OF ERB'S BRIDGE
ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE
FLOODED.
&&
LAT...LON 4023 7747 4028 7713 4031 7692 4023 7689
4020 7715 4015 7748
$$
PAC041-133-172110-
/O.EXT.KCTP.FL.W.0011.140517T1357Z-140517T2110Z/
/CPHP1.1.ER.140517T1215Z.140517T1345Z.140517T1510Z.UU/
1004 AM EDT SAT MAY 17 2014
THE FLOOD WARNING CONTINUES FOR
THE YELLOW BREECHES CREEK NEAR CAMP HILL.
* THROUGH THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM SATURDAY THE STAGE WAS 7.2 FEET AND STEADY.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING.
* THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
* AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT
ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD. A
MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH
WATER.
&&
LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
4018 7695 4023 7692 4023 7689
$$
PAC109-119-171434-
/O.CAN.KCTP.FL.W.0008.000000T0000Z-140517T1900Z/
/PNCP1.1.ER.000000T0000Z.140516T1845Z.140517T1126Z.NO/
1004 AM EDT SAT MAY 17 2014
THE FLOOD WARNING IS CANCELLED FOR
THE PENNS CREEK NEAR PENNS CREEK.
* AT 9 AM SATURDAY THE STAGE WAS 7.6 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 7 AM SATURDAY.
* FLOOD STAGE IS 8.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 5.0 FEET BY MONDAY MORNING.
* AT 8.0 FEET...THE LEFT...OR NORTH BANK OVERFLOWS DOWNSTREAM OF THE
ROUTE 104 BRIDGE. A CAMPGROUND IS AFFECTED. A NUMBER OF SECONDARY
ROADS IN THE PENNS CREEK DRAINAGE ARE AFFECTED BY HIGH WATER.
&&
LAT...LON 4089 7712 4089 7705 4089 7698 4086 7698
4085 7706 4086 7711
$$
EVANEGO241
WGUS81 KCTP 180322
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1122 PM EDT SAT MAY 17 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
CONODOGUINET CREEK NEAR HOGESTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED EARLY SUNDAY MORNING.
&&
PAC041-181522-
/O.EXT.KCTP.FL.W.0010.000000T0000Z-140518T2100Z/
/HGSP1.1.ER.140516T2115Z.140517T1030Z.140518T1500Z.NO/
1122 PM EDT SAT MAY 17 2014
THE FLOOD WARNING CONTINUES FOR
THE CONODOGUINET CREEK NEAR HOGESTOWN.
* AT 11 PM SATURDAY THE STAGE WAS 8.6 FEET AND FALLING.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE
MORNING TOMORROW.
* AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE
ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE
FLOODED.
&&
LAT...LON 4023 7747 4028 7713 4031 7692 4023 7689
4020 7715 4015 7748
$$946
WGUS81 KCTP 180622
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
222 AM EDT SUN MAY 18 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
CONODOGUINET CREEK NEAR HOGESTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING.
&&
PAC041-181400-
/O.EXT.KCTP.FL.W.0010.000000T0000Z-140518T1400Z/
/HGSP1.1.ER.140516T2115Z.140517T1030Z.140518T0800Z.NO/
222 AM EDT SUN MAY 18 2014
THE FLOOD WARNING CONTINUES FOR
THE CONODOGUINET CREEK NEAR HOGESTOWN.
* AT 2 AM SUNDAY THE STAGE WAS 8.2 FEET AND FALLING.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY
OR JUST AFTER SUNRISE.
* AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE
ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE
FLOODED.
&&
LAT...LON 4023 7747 4028 7713 4031 7692 4023 7689
4020 7715 4015 7748
$$
MARTIN572
WGUS81 KCTP 180827
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
427 AM EDT SUN MAY 18 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
CONODOGUINET CREEK NEAR HOGESTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
THIS WILL BE THE FINAL STATEMENT.
&&
PAC041-180857-
/O.CAN.KCTP.FL.W.0010.000000T0000Z-140518T1400Z/
/HGSP1.1.ER.140516T2115Z.140517T1030Z.140518T0651Z.NO/
427 AM EDT SUN MAY 18 2014
THE FLOOD WARNING IS CANCELLED FOR
THE CONODOGUINET CREEK NEAR HOGESTOWN.
* AT 4 AM SUNDAY THE STAGE WAS 7.5 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 3 AM THIS MORNING.
* FLOOD STAGE IS 8.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 5.9 FEET BY MONDAY MORNING
AND 4.9 FEET BY TUESDAY MORNING.
* AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE
ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE
FLOODED.
&&
LAT...LON 4023 7747 4028 7713 4031 7692 4023 7689
4020 7715 4015 7748
$$
MARTINWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at May 16, 2:24 PM EDT, 29 minutes earlier.
Area forecast discussion, May 16, 2:24 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 224 PM EDT FRI MAY 16 2014 .SYNOPSIS... THE STRONG FRONT HAS PUSHED THROUGH OUR REGION USHERING IN COOLER DRIER AIR. THE SLOW MOVING DEEP TROUGH WILL DRIFT TO OUR EAST OVER THE NEXT 3-4 DAYS. A WEAK UPPER LEVEL RIDGE WILL BRING WARMER WEATHER TO OUR REGION BY THE MIDDLE PART OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 11 AM UPDATE... RAIN MOVING OUT...AND BECOMING VERY LIGHT. RUC HAS THIS TREND WELL HANDLED AND WILL FOLLOW ALONG WITH IT. CLOUDS SEEM TO BE TRYING TO BREAK UP OVER THE DOWNSLOPE AREAS IN THE SC MTS...BUT THE UPSTREAM CLOUDS OFF LAKE ERIE INTO PBZ CWA WILL LIKELY KEEP THE REST OF THE WEST VERY CLOUDY FOR THE REST OF THE DAY. SOME BREAKS ARE EXPECTED AS THE AFTN PROGRESSES...BUT THE SUN WILL BE TOUGH TO SEE IN ALL BUT THE SC MTS TODAY. TEMPS DOING WELL...SO NO BIG TWEAKS THERE. SEE HYDRO. PREV... A SLOW MOVING...WAVY COLD FRONT IS ABOUT HALF WAY THROUGH THE FORECAST AREA AT THIS HOUR. STRONG FORCING UNDER THE INTENSE UPPER JET ENTRANCE REGION IS SUPPORTING STRONG LOW-MID LEVEL FRONTOGENESIS/MOISTURE CONVERGENCE. PWATS IN EXCESS OF 1.5" ARE SURGING INTO THE REGION ON A SSE LOW-MID LEVEL LEVEL JET OF 40-60KTS. THE FRONT WILL PROGRESS SLOWLY EAST TODAY...WITH SOME LOCALIZED FLOODING POSSIBLE AS WIDESPREAD RAINFALL OF 1.5-2.5" RESULTS...WITH MUCH OF THE RAIN FALLING IN A SHORT AMOUNT OF TIME AS WAVES OF TROPICAL DOWNPOURS RACE NORTH THROUGH THE AREA. RUC TIMING OF THE FRONT SHOWS IT CLEARING MOST OF THE FCST AREA BY MID TO LATE MORNING...BUT THERE ARE INDICATIONS THAT THE FRONT COULD HANG UP OVER SERN PA WITH LOCALLY HEAVY RAIN LINGERING INTO THE AFTERNOON OVER SOME OF MY MIDDLE AND LOWER SUSQ VALLEY COUNTIES. SOME ABNORMALLY CHILLY AIR IS SLATED TO COME IN ON THE BACK SIDE OF THE COLD FRONT. LAV GUIDANCE SHOWS TEMPS OVER NW PA FALLING FOR MUCH OF THE MORNING...WITH SOME READINGS IN THE MID 40S POSSIBLE BEFORE A SMALL REBOUND INTO THE LOWER 50S TAKES PLACE FOR THE AFTERNOON. FOR THE REMAINDER OF THE REGION...THE DAYTIMES HIGHS WILL BE EARLY IN THE DAY..WITH THE EXCEPTION OF THE FAR EASTERN COUNTIES WHERE THE FRONT WILL TAKE ITS TIME PASSING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... THE LAGGING UPPER TROUGH WILL BRING THE CHANCE OF SCATTERED SHOWERS OVERNIGHT...ESPECIALLY IN THE WEST. AS GROSS AS IT MAY BE...850 TEMPS GO BELOW ZERO IN THE WEST BY 12Z...SO I WOULDN'T BE SURPRISED IF SOME NORMAL COLDER HIGHER ELEVATIONS SEE A WET SNOW FLAKE OR TWO MIX IN. I DON'T SEE IT AS BEING ENOUGH OF A THREAT TO MENTION SO IT WILL NOT FIND ITS WAY INTO THE FORECAST AT THIS STAGE. SATURDAY WILL SEE A FAIR AMOUNT OF CLOUDS...THE POSSIBILITY OF SCATTERED SHOWERS AND IT WILL BE BREEZY AND COOL. DAYTIMES HIGHS WILL AVERAGE ABOUT 5 TO 15 DEGREES BELOW NORMAL. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... WEAK HIGH PRESSURE BUILDING INTO THE REGION SATURDAY NIGHT THOUGH STILL CYCLONIC ALOFT. SHOULD BE CHILLY OVERNIGHT AND FROST LIKELY IN HIGHER ELEVATIONS OF NORTHWESTERN FORECAST AREA. HIGH PRESSURE DOMINATES OUR WEATHER SUNDAY INTO TUESDAY. SURFACE PRESSURE ABOVE NORMAL AND PRECIPITABLE WATER BELOW NORMAL SUGGESTS CHANCE OF PATCHY FROST NORTHERN AND SOME CENTRAL AREAS MONDAY AND POSSIBLY TUESDAY MORNING. SUSPECT FROST ADVISORIES COULD COME INTO PLAY SHOULD THIS PATTERN AND FORECAST HOLD UP. TOO EARLY AT THIS TIME. GENERALLY COOL AND DRY SUNDAY-TUESDAY WITH VERY HIGH CONFIDENCE. A WEAK SYSTEM COULD BRING SOME MODEST MOISTURE BACK INTO THE REGION WED-THU TIME FRAME AS A BIG RIDGE WITH CLOSE 5880 M HIGH BUILDS OVER SOUTHERN US...SUSPECT A HEAT WAVE/HEAT EPISODE WILL DEVELOP OVER CENTRAL US. WE WILL BE ON FRINGE OF RIDGE AND WARMER AIR. ENOUGH MOISTURE IN PATTERN TO IMPLY CHANCE SHOWERS/THUNDERSTORMS WED-THU NOTHING BIG AND NOTHING EXCITING AT THIS TIME. OF INTEREST IS THE SURGE OF HIGH CAPE IN THE GEFS PROBABILITY DISTRIBUTION FUNCTION ON WEDNESDAY. SOMETHING TO MONITOR AS HIGH CAPE IN NORTHWESTERLY FLOW IS A EARLY WARM SEASON SEVERE TYPE. THOUGH AT THIS TIME WINDS ARE WEAK AS IS CYCLONE TRACKING THROUGH THE LAKES. IT SHOULD COOL DOWN SLIGHTLY THU-SAT AS THE RIDGE OVER THE GULF STATES WEAKENS AND THE TROUGH OVER NORTHEASTERN NORTH AMERICA STRENGTHENS AND RETROGRADES. SO LONG RANGE WILL START OUT ON COOL SIDE SOME FROST POSSIBLE SUN-TUE IN NORTHERN/CENTRAL AREAS. INCREASE CHANCE SHOWERS WED INTO EARLY THURSDAY THEN MORE SEASONABLE WEATHER AS WE ENTER THE MEMORIAL DAY WEEKEND. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... 15Z UPDATE... TWEAKS MADE ONLY TO END TIMING OF THE RAIN AS IT HAS MOVED TO THE EAST OF ALL TERMINALS EXCEPT FOR LNS. IT WILL DRAG IT/S FEET THERE FOR THE REST OF THE DAYLIGHT HOURS. THE CIGS HAVE IMPROVED AND ARE EVEN VFR AT MDT AND AOO...BUT BFD SANK BACK TO IFR UNDER THE CYCLONIC FLOW/STRATUS. ONLY JST MAY ALSO DO THAT FOR A BRIEF TIME THIS AFTN...BUT EVERYONE ELSE SHOULD IMPROVE FROM MVFR TO VFR CIGS BY 18-19Z. PREV... BACK EDGE OF STEADY RAIN NOW STARTING TO MOVE EASTWARD. THUS WILL MAKE SOME MINOR ADJUSTMENTS ON 12Z TAF PACKAGE. OVERALL...A SE FLOW OF TROPICAL AIR IS KEEPING HEAVY RAIN ACROSS MOST OF THE AREA. AS THE UPPER LVL TROUGH GOES MORE NEGATIVE TILT...THE FRONT AND BACK EDGE OF THE RAIN WILL STILL BE SLOW TO MOVE REAL FAST. IT MAY BE 21Z UNTIL THINGS IMPROVE AT LNS. THUS EXPECT HEAVY RAIN...GUSTY WINDS...AND IFR AND MVFR CONDITIONS INTO THIS AFT. IMPROVING CONDITIONS ARE EXPECTED FOR THE WEEKEND INTO NEXT WEEK...AS VERY DRY AIR WORKS INTO THE AREA. .OUTLOOK... SAT-TUE...NO SIG WX EXPECTED. && .HYDROLOGY... A STRIPE OF 3-5 INCHES OF RAIN HAS OCCURRED IN THE CENTRAL PART OF THE CWA..WITH 4-5 BULLSEYE OVER ADAMS AND CUMBERLAND COUNTIES. THE FLOODING CONTINUES THERE...BUT NEW FLOODING WHICH HAS NOT ALREADY BEEN WARNED-FOR IS NOT ANTICIPATED. SO...KILLED THE FF WATCH FOR THE AREA. THE RAIN IS BECOMING VERY LIGHT AND ONLY DRAGGING IT/S FEET IN THE FAR ERN COS. ADDITIONAL RAINFALL THIS AFTERNOON IN THE EXTREME EAST SHOULD BE A HALF AN INCH OR LESS. FLOODING HAS COMMENCED ON THE TRIBS TO THE LOWER SUSQ AND SHIRLEYSBURG. FOUR RIVER FLOOD WARNINGS GOING AT THIS POINT...AND PERHAPS ONLY THE OTHER POINT TO EXCEED FLOOD WOULD BE THE SLOWER- RESPONDING HOGESTOWN GAGE. THE BEECH CREEK AND RUSSELL GAGES ARE MAINLY CONTROLLED BY UPSTREAM DAMS...AND ARE CURRENTLY NOT EXPECTED TO FLOOD. BUT THESE ARE WORTH A CLOSE LOOK FOR THE NEXT DAY OR TWO. NO LARGE-RIVER POINTS SHOULD GET TO FLOOD...MANY TO CAUTION STAGES. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM/DANGELO/MARTIN NEAR TERM...DANGELO/LA CORTE SHORT TERM...LA CORTE LONG TERM...GRUMM AVIATION...DANGELO/MARTIN HYDROLOGY...DANGELO
Hazardous weather outlook, May 16, 10:48 AM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1048 AM EDT FRI MAY 16 2014 PAZ004>006-010>012-017>019-024>026-033>035-045-171500- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET- BEDFORD-FULTON-SOUTHERN CLINTON- 1048 AM EDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTER ACTIVATION IS NOT EXPECTED. PAZ027-028-036-037-041-042-046-049>053-056>059-063>066-171500- MIFFLIN-JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1048 AM EDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. FLOODING ON SMALLER RIVERS AND STREAMS IS EXPECTED FOR THE REST OF THE DAY. BUT LITTLE OR NO ADDITIONAL RAIN IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 16, 9:54 AM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
954 AM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG DUNCANNON 40.40N 77.03W
05/15/2014 PERRY PA SOCIAL MEDIA
TREES REPORTED DOWN NEAR DUNCANNON
0658 PM TSTM WND DMG 5 S LIVERPOOL 40.50N 76.99W
05/15/2014 PERRY PA 911 CALL CENTER
LARGE TREE DOWN BLOCKING HUGGINS ROAD
0700 PM TSTM WND DMG LOCK HAVEN 41.14N 77.45W
05/15/2014 CLINTON PA TRAINED SPOTTER
CARPORT BLOWN OVER. WINDOWS BLOWN OUT.
0602 AM FLOOD MOUNT PLEASANT 40.56N 77.38W
05/16/2014 JUNIATA PA PEMA
WATER RESCUE REPORTED IN WALKER TWP
0602 AM FLOOD SIGLERVILLE 40.74N 77.53W
05/16/2014 MIFFLIN PA PEMA
WATER RESCUE REPORTED IN ARMAGH TWP
0703 AM FLOOD SE CARLISLE 40.20N 77.20W
05/16/2014 CUMBERLAND PA BROADCAST MEDIA
WALNUT BOTTOM ROAD CLOSED WITH ONE STRANDED VEHICLE
0820 AM FLOOD 2 E FAYETTEVILLE 39.91N 77.53W
05/16/2014 FRANKLIN PA PEMA
EVACUATIONS DUE TO HIGH WATER IN GREENE TWP.
0823 AM FLOOD 2 N RAUCHTOWN 41.15N 77.24W
05/16/2014 LYCOMING PA 911 CALL CENTER
FOX ROAD CLOSED DUE TO FLOODING
0840 AM FLOOD CHAMBERSBURG 39.93N 77.66W
05/16/2014 FRANKLIN PA PEMA
SEVERAL ROAD CLOSURES DUE TO FLOODING ACROSS FRANKLIN
COUNTY
0900 AM FLOOD MIDDLEBURY CENTER 41.84N 77.27W
05/16/2014 TIOGA PA PEMA
A STRETCH OF ROUTE 287 IS CLOSED DUE TO HIGH WATER IN
MIDDLEBURY TWP
0943 AM FLOOD HUNTINGDON 40.50N 78.01W
05/16/2014 HUNTINGDON PA PEMA
SEVERAL ROAD CLOSURES ACROSS HUNTINGDON COUNTY DUE TO
HIGH WATER
&&
EVENT NUMBER CTP1400012 CTP1400009 CTP1400008 CTP1400014 CTP1400015
CTP1400010 CTP1400016 CTP1400011 CTP1400013 CTP1400017 CTP1400018
EVANEGOLocal storm report, May 16, 10:07 AM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1007 AM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG DUNCANNON 40.40N 77.03W
05/15/2014 PERRY PA SOCIAL MEDIA
TREES REPORTED DOWN NEAR DUNCANNON
0658 PM TSTM WND DMG 5 S LIVERPOOL 40.50N 76.99W
05/15/2014 PERRY PA 911 CALL CENTER
LARGE TREE DOWN BLOCKING HUGGINS ROAD
0700 PM TSTM WND DMG LOCK HAVEN 41.14N 77.45W
05/15/2014 CLINTON PA TRAINED SPOTTER
CARPORT BLOWN OVER. WINDOWS BLOWN OUT.
0602 AM FLOOD MOUNT PLEASANT 40.56N 77.38W
05/16/2014 JUNIATA PA PEMA
WATER RESCUE REPORTED IN WALKER TWP
0602 AM FLOOD SIGLERVILLE 40.74N 77.53W
05/16/2014 MIFFLIN PA PEMA
WATER RESCUE REPORTED IN ARMAGH TWP
0703 AM FLOOD SE CARLISLE 40.20N 77.20W
05/16/2014 CUMBERLAND PA BROADCAST MEDIA
WALNUT BOTTOM ROAD CLOSED WITH ONE STRANDED VEHICLE
0708 AM FLOOD PHILLIPS 41.94N 77.48W
05/16/2014 TIOGA PA 911 CALL CENTER
A STRETCH OF ROUTE 249 IS CLOSED DUE TO HIGH WATER IN
WESTFIELD TWP.
0708 AM FLOOD CHARLESTON 41.77N 77.24W
05/16/2014 TIOGA PA 911 CALL CENTER
A STRETCH OF CHARLESTON RD WAS CLOSED DUE TO HIGH WATER
IN CHARLESTON TWP
0737 AM FLOOD 2 N SWEDEN VALLEY 41.79N 77.95W
05/16/2014 POTTER PA 911 CALL CENTER
A MUDSLIDE OCCURRED ALONG NORTH HOLLOW RD IN SWEDEN TWP
0820 AM FLOOD 2 E FAYETTEVILLE 39.91N 77.53W
05/16/2014 FRANKLIN PA PEMA
EVACUATIONS DUE TO HIGH WATER IN GREENE TWP.
0823 AM FLOOD 2 N RAUCHTOWN 41.15N 77.24W
05/16/2014 LYCOMING PA 911 CALL CENTER
FOX ROAD CLOSED DUE TO FLOODING
0840 AM FLOOD CHAMBERSBURG 39.93N 77.66W
05/16/2014 FRANKLIN PA PEMA
SEVERAL ROAD CLOSURES DUE TO FLOODING ACROSS FRANKLIN
COUNTY
0900 AM FLOOD MIDDLEBURY CENTER 41.84N 77.27W
05/16/2014 TIOGA PA PEMA
A STRETCH OF ROUTE 287 IS CLOSED DUE TO HIGH WATER IN
MIDDLEBURY TWP
0943 AM FLOOD HUNTINGDON 40.50N 78.01W
05/16/2014 HUNTINGDON PA PEMA
SEVERAL ROAD CLOSURES ACROSS HUNTINGDON COUNTY DUE TO
HIGH WATER
&&
EVENT NUMBER CTP1400012 CTP1400009 CTP1400008 CTP1400014 CTP1400015
CTP1400010 CTP1400019 CTP1400020 CTP1400021 CTP1400016 CTP1400011
CTP1400013 CTP1400017 CTP1400018
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:00 PM EDT | Special Weather Statement | CTP | Tioga | 30 min |
| May 15, 8:33 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Sullivan | 27 min |
| May 16, 12:15 AM EDT | Areal Flood Advisory | CTP | Adams, Bedford, Blair, Cameron, Centre, Clearfield and 13 more | 6 hr |
| May 16, 3:46 AM EDT | Areal Flood Warning | CTP | Centre, Clinton, Cumberland, Huntingdon, Juniata, Mifflin and 3 more | 6 hr |
| May 16, 6:02 AM EDT | Areal Flood Warning | CTP | Adams, Centre, Cumberland, Dauphin, Franklin, Huntingdon and 7 more | 6 hr |
| May 16, 6:09 AM EDT | Areal Flood Advisory | CTP | Blair, Cameron, Centre, Clearfield, Clinton, Dauphin and 13 more | 4 hr |
| May 16, 6:28 AM EDT | Areal Flood Warning | CTP | Somerset | 3 hr |
| May 16, 7:00 AM EDT | Areal Flood Warning | CTP | Centre, Clinton, Lycoming, Montour, Northumberland, Sullivan and 2 more | 3 hr |
| May 16, 7:17 AM EDT | Areal Flood Advisory | CTP | Columbia, Dauphin, Lebanon, Lycoming, Montour, Northumberland and 2 more | 3 hr |
| May 16, 7:22 AM EDT | River Flood Warning | CTP | Huntingdon | 26 hr |
| May 16, 7:31 AM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon, Schuylkill, York | 3 hr |
| May 16, 8:02 AM EDT | River Flood Warning | CTP | Perry | 20 hr |
| May 16, 8:07 AM EDT | River Flood Warning | CTP | Snyder, Union | 26 hr |
| May 16, 9:58 AM EDT | Areal Flood Warning | CTP | Centre, Clinton, Lycoming, Montour, Northumberland, Sullivan and 2 more | 2 hr |
| May 16, 10:06 AM EDT | Areal Flood Advisory | CTP | Somerset | 3 hr |
| May 16, 10:09 AM EDT | Areal Flood Advisory | CTP | Columbia, Dauphin, Lebanon, Lycoming, Montour, Northumberland and 2 more | 3 hr |
| May 16, 10:13 AM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon, Schuylkill, York | 3 hr |
| May 16, 10:31 AM EDT | River Flood Warning | CTP | Cumberland, York | 27 hr |
| May 16, 11:58 AM EDT | Areal Flood Warning | CTP | Adams, Centre, Cumberland, Dauphin, Franklin, Huntingdon and 7 more | 5 hr |
Nearby
River Flood Warnings in Pennsylvania, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.